Discussions that mention corgard

Heart Disorders board


Hello, You Don't Know...
Welcome to the boards.

[QUOTE]Long story short, I went to a Cardiologist in December of 2005, he gave me an EKG and a quick Echo, I was told I had a EF of 40% and he told me to start a beta blocker. I did some research and thought that I needed more testing before I start taking some drug.

I went to another Cardiologist immediately for a second opinion and have been seeing him ever since. He gave me a proper Echo that was performed by a certified technician and the results were good. I also had a nuclear stress test. My EF was 60%, totally normal.

That situation illustrates why I feel that EF measurement is less accurate than long term weather predictions.:D

It is highly unlikely that both these EF readings were accurate and doctor #2's estimate that "you had a virus in December" was just the result of one doctor not wanting to call another incompetent. I think a third opinion is required to gett a "tiebreaker."

Nadolol: I am one of the few on the boards that has ever tired it. It is a POTENT antihypertensive. After I was put on the pill and given a packet of samples I took ONE 40 mg. pill after the doctor's visit and went for cocktails. By the time I got home I felt wonderful and took my BP and got startling readings like 90/60 with a heart rate of 50.:dizzy: :dizzy: :dizzy:

I took the nadolol (Corgard) for months but got more and more fatigued from them til I got to the point where I had to take a cab home from my bike ride.

Here's the problem with nadolol: It has a 3 day half life so when you take pill 2 it is added to more than half of pill 1. Then day 3, the third dose is added to a goodly portion of pill 1 and most of pill 2...You can see that the steady state dose after a couple weeks is far higher than the 40 mg. pill would normally indicate. AND when you have a problem with the stuff it takes FOREVER to get it out of your system.

Unless you are quite hypertensive, I think nadolol is a bad idea becasue it will have normotensives crawling around on all fours. IF on the other hand your BP runs a bit high most of the time and you are not big on exercising, nadolol WILL help with your palps. But if the nadolol is too much for you there are several shorter acting beta-blockers around, propranolol for one. Remember though, that the full steamroller effect of the nadolol cannot be judged for at least 14 days when you can assume that your blood concentration has pretty much "maxxed out."

Start taking daily magnesium supplements: like 250 mg. magnesium as MgO (or MgSO4, or any of the more expensive concoctions like magnesium citrate or magnesium orotate.) Sometimes it works overnight miracles with heart rhythm irregularities. MAybe try that before you try the nadolol ...if you start BOTH at the same time you won't know which is doing what!